Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 140, NWS Corpus Christi, TX

June 5, 2012Jim Wells County, Kleberg County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 5, 2012, 5:59 PM CDT for Jim Wells County, Kleberg County, Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2012, 5:59 PM CDT (22:59 UTC)
Expired
Jun 5, 2012, 6:20 PM CDT
In force
21 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Jim Wells County, TX, Kleberg County, TX

The radar

The Corpus Christi radar (KCRP), 76 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2012-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2781 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2012-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2781 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

865 
WUUS54 KCRP 052259
SVRCRP
TXC249-273-052330-
/O.NEW.KCRP.SV.W.0140.120605T2259Z-120605T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
559 PM CDT TUE JUN 5 2012

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JIM WELLS COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHWESTERN KLEBERG COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 630 PM CDT

* AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LA
  GLORIA...OR 7 MILES SOUTH OF PREMONT...AND MOVING NORTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PREMONT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2724 9798 2725 9799 2725 9822 2727 9824
      2742 9823 2750 9802 2730 9796 2728 9796
TIME...MOT...LOC 2259Z 164DEG 21KT 2728 9815

$$

GW
2 follow-up statements
397 
WWUS54 KCRP 052308
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
608 PM CDT TUE JUN 5 2012

TXC249-273-052330-
/O.CON.KCRP.SV.W.0140.000000T0000Z-120605T2330Z/
JIM WELLS-KLEBERG-
608 PM CDT TUE JUN 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN KLEBERG AND SOUTHWESTERN JIM WELLS COUNTIES...

AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LA GLORIA...OR NEAR PREMONT...MOVING NORTH AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHWESTERN JIM WELLS COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AT 555 PM...DIME SIZED HAIL WAS REPORTED WITH THIS STORM IN 
FALFURRIAS...RELAYED BY A WEATHER SERVICE EMPLOYEE. IF YOU ARE IN 
THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND 
PROPERTY.

&&

LAT...LON 2724 9798 2725 9799 2725 9822 2727 9824
      2742 9823 2750 9802 2730 9796 2728 9796
TIME...MOT...LOC 2307Z 164DEG 21KT 2733 9816

$$

GW
426 
WWUS54 KCRP 052320
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
620 PM CDT TUE JUN 5 2012

TXC249-273-052330-
/O.CAN.KCRP.SV.W.0140.000000T0000Z-120605T2330Z/
JIM WELLS-KLEBERG-
620 PM CDT TUE JUN 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KLEBERG AND
SOUTHWESTERN JIM WELLS COUNTIES IS CANCELLED...

THE STORM HAS WEAKENED...BUT COULD STILL PRODUCE SMALL HAIL. 

* LOCATIONS IMPACTED INCLUDE...
  PREMONT...

LAT...LON 2724 9798 2725 9799 2725 9822 2727 9824
      2742 9823 2750 9802 2730 9796 2728 9796
TIME...MOT...LOC 2320Z 148DEG 13KT 2730 9819

$$

GW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:47 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 5, 4:47 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
447 PM CDT TUE JUN 5 2012

.DISCUSSION...GIVEN CURRENT RADAR TRENDS AND THE INSTABILITY OF
THE ENVIRONMENT ALONG WITH MOISTURE CONVERGENCE...HAVE INCREASED THIS
AFTERNOONS POPS TO 30 PERCENT ACROSS THE W CWA AND REMOVED THE
MENTION OF PRECIP FROM THE COASTAL WATERS AND COASTAL COUNTIES
UNTIL AFTER 06Z.

&&

.PREV DISCUSSION... /ISSUED 333 PM CDT TUE JUN 5 2012/

SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...UPPER LEVEL LOW
THAT HAS BEEN IN THE AREA IS MOVING TO THE SOUTH AND EAST OVER
NORTHERN MEXICO THIS AFTERNOON. CONVECTION HAS BEEN ONGOING
THROUGHOUT THE DAY ASSOCIATED WITH THIS WEAKNESS...AND A FEW
SHOWERS HAVE DEVELOPED NORTH INTO WEBB AND DUVAL COUNTIES. SO FAR
THERE HAS BEEN NO LIGHTNING ASSOCIATED WITH THESE SHOWERS...AND
SEVERE WEATHER IS NOT EXPECTED THIS EVENING. ISOLATED SHOWERS MAY
ALSO DEVELOP FARTHER NORTH ALONG THE SEA BREEZE FRONT THIS
AFTERNOON AND EVENING.

BEYOND THIS EVENING...ABUNDANT MOISTURE OVER THE AREA SHOULD ALLOW
FOR SOME FOG DEVELOPMENT INLAND OVERNIGHT...AS WELL AS STREAMER
SHOWERS OFFSHORE AND IN THE NORTHERN COASTAL BEND EARLY WEDNESDAY
MORNING. WILL KEEP 20 POPS THROUGH THE DAY TOMORROW AND TOMORROW
NIGHT FOR EVERYONE AS AN UPPER LEVEL LOW OVER THE PANHANDLE
BEGINS TO DRIFT SOUTHEASTWARD. WITH ELEVATED CAPE AND PLENTY OF
MOISTURE SHOULD SEE ISOLATED SHOWERS ONCE AGAIN TOMORROW. BY
TOMORROW NIGHT THE UPPER LOW WILL BEGIN TO HAVE MORE INFLUENCE TO
POSSIBLY LEAD TO ADDITIONALLY CONVECTION.

LONG TERM (THURSDAY THROUGH TUESDAY)...THROUGH THE EXTENDED
FORECAST MODELS STILL SHOW MID LEVEL WEAKNESS OVER REGION THAT IS
TRAPPED BENEATH A RIDGE OVER CENTRAL CONUS. GFS/ECMWF/CANADIAN STILL
IN AGREEMENT THAT THIS DISTURBANCE SLOWLY DRIFT OVER SOUTH TEXAS
BEFORE MOVING OUT OF THE REGION BY SUNDAY.  AHEAD OF THE
SYSTEM...WEAK EASTERLY WINDS FROM THE SURFACE UP TO 700MB EXIST.
700MB TEMPS OF 8-10 DEGREE C AND 16-18 DEGREE C AT 850 SHOW GOOD
COOLING AT MID LEVELS.  MOISTURE WILL CONTINUE TO INCREASE WITH PWAT
VALUES OF 2.0 INCHES OVER THE VICTORIA CROSSROADS AREA THIS
EVENING...AND SPREADING ACROSS THE REGION THROUGH SATURDAY.  POPS
WILL DIMINISH FROM THE WEST TO EAST AS THE MID LEVEL WEAKNESS DRIFTS
TO THE NORTHEAST AND A RIDGE BUILDS BACK IN BEHIND IT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    74  92  75  90  74  /  10  20  20  30  30
VICTORIA          72  95  73  90  72  /  20  20  20  40  30
LAREDO            77 100  77  99  76  /  10  20  20  20  30
ALICE             73  97  73  94  73  /  10  20  20  20  30
ROCKPORT          78  90  79  87  77  /  20  20  20  30  30
COTULLA           74  98  74  95  73  /  10  20  20  20  30
KINGSVILLE        73  95  74  93  73  /  10  20  20  30  30
NAVY CORPUS       77  88  78  88  77  /  20  20  20  30  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TE/81...SHORT TERM
GW/86...AVIATION
Hazardous weather outlook, Jun 5, 5:49 AM CDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
549 AM CDT TUE JUN 5 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-061100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
549 AM CDT TUE JUN 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS SOUTH TEXAS.
HOWEVER...NO ORGANIZED SEVERE WEATHER IS ANTICIPATED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CHANCES OF THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF SOUTH TEXAS
WEDNESDAY THROUGH THE END OF THE WEEK. LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE DURING THIS TIME WITH ANY SLOW MOVING
THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RG/TB

In the hours before

Special weather statement, Jun 5, 4:25 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
425 PM CDT TUE JUN 5 2012

TXZ239-240-052215-
DUVAL-WEBB-
425 PM CDT TUE JUN 5 2012

...STRONG THUNDERSTORMS WERE AFFECTING DUVAL AND WEBB COUNTIES...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A COUPLE OF STRONG THUNDERSTORMS...ONE NEAR RANCHITOS LAS
LOMAS...AND ANOTHER JUST NORTHWEST OF HEBBRONVILLE. THE STORMS WERE
DRIFTING WEST AROUND 5 MPH.

MOTHBALL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.

GW
Special weather statement, Jun 5, 5:00 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
500 PM CDT TUE JUN 5 2012

TXZ239-240-052300-
DUVAL-WEBB-
500 PM CDT TUE JUN 5 2012

...STRONG THUNDERSTORMS WERE AFFECTING DUVAL AND WEBB COUNTIES...

AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A FEW STRONG THUNDERSTORMS. THE STRONGEST STORM WAS NEAR BRUNI...OR
15 MILES NORTHWEST OF HEBBRONVILLE. ANOTHER STRONG STORM WAS ABOUT 6
MILES SOUTH OF REALITOS. THE STORMS WERE GENERALLY DRIFTING WEST
AROUND 5 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

GW
Special weather statement, Jun 5, 5:40 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
540 PM CDT TUE JUN 5 2012

TXZ239-052345-
WEBB-
540 PM CDT TUE JUN 5 2012

...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY...

AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TEXAS A & M INTERNATIONAL UNIVERSITY...OR 8
MILES NORTHEAST OF LAREDO...MOVING SOUTHWEST AT 15 MPH. THIS STORM
WILL LIKELY IMPACT THE CITY OF LAREDO BETWEEN 545 PM AND 620 PM.

MOTHBALL SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS
STORM. RAINFALL AMOUNTS BETWEEN 1/2 AND 1 INCH ARE ALSO POSSIBLE...
WHICH COULD CAUSE SOME MINOR FLOODING OVER LOW-LYING AREAS OF THE
CITY...INCLUDING THE PONDING OF ROADS.

GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 9:01 PM CDTSevere Thunderstorm WarningCRPWebb44 min
Jun 4, 9:35 PM CDTAreal Flood AdvisoryCRPWebb55 min
Jun 4, 10:27 PM CDTFlash Flood WarningCRPWebb2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.